Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching off Combivir - now what?
Apr 10, 2006

Dear Doctors:

I just returned from my infectious disease doc appt. I had good news with an undetectable viral load and 735 CD4. After 3 years, my doc is suggesting taking me off Combivir (I have been taking Combivir and Viramune). He would like to switch me to something else without the AZT to lessen the chances for lipo. What would you suggest? I am not resistant to any of the meds. Right now I don't have any serious side effects such as nausea or diarrhea - and I want to stay that way. Your thoughts?

Response from Dr. Young

Thanks for your post.

First, if you're doing well on your current regimen after 3 years, it's unlikely to me that you'll soon develop problems.

There are studies that look at what happens to patient who have lipoatrophy and switch from thymidine analog drugs (d4T and AZT) to other drugs. Taken together, these studies show modest and gradual improvement in limb fat after switch to either abacavir (Ziagen, part of Epzicom) or tenofovir (Viread, part of Truvada).

Both options are usually very well tolerated; the specific side effects and their management are beyond the scope of this reply, but I'd encourage you to speak to your doctor about your current situation and treatment options.

Good luck, thanks for posting. BY



Previous
Question for the Ace Doc
Next
3 days of reyataz for Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement